Reactions 1680, p184 - 2 Dec 2017
Interferon β 1a
Psoriasis flare and Koebner phenomenon along
abdominal injection site: case report
A 26-year-old woman developed psoriasis flare and Koebner
phenomenon along abdominal injection site during treatment
with interferon β 1a [dosage and duration of treatment to
reaction onset not stated].
The woman had a history of psoriasis. Subsequently, she
was diagnosed with relapsing-remitting multiple sclerosis
(RRMS). As a result, she received SC injection of interferon β
1a as first-line treatment for RRMS.
However, four months after the initiation, the woman’s
interferon β 1a therapy was switched to oral dimethyl fumarate
due to the psoriasis flare with plaques in the upper and lower
extremities. Additionally, she developed Koebner
phenomenon at abdominal injection sites. Within 14 months
of the initiation of dimethyl fumarate, a complete remission in
her psoriatic eruptions was observed along with a residual
discolouration in former Koebner-positive sites. From the last
3 years, she had been receiving dimethyl fumarate without any
further relapse in multiple sclerosis.
Author comment: "Interferon-induced psoriasis flare in a
multiple sclerosis case remits with dimethyl fumarate."
"Interferon was discontinued 4 months later, following a
dramatic psoriasis flare with plaques in upper and lower
extremities and manifestation of Koebner phenomenon along
abdominal injection sites."
Tsivgoulis G, et al. Teaching Neuro Images: Interferon-induced psoriasis flare in a
multiple sclerosis case remits with dimethyl fumarate. Neurology 89: e188-e189,
No. 15, 10 Oct 2017. Available from: URL: http://doi.org/10.1212/
WNL.0000000000004501 - Greece
Reactions 2 Dec 2017 No. 16800114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved